How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. P. Jyoti Your Own Question
Dr. P. Jyoti
Dr. P. Jyoti, Consultant MD
Category: Health
Satisfied Customers: 9126
Experience:  17 yrs experience in treating OPD & Emergency patients.
Type Your Health Question Here...
Dr. P. Jyoti is online now
A new question is answered every 9 seconds

I was walking through weeds in my yard and pulling them. That

Customer Question

I was walking through weeds in my yard and pulling them. That night my lower legs broke out in a rash with itchy red pussy bumps that got worse with scratching. I have had it on my legs and no where else for the past 6 six months.
I have used lotions and aloevera.
What do you think it could be? What might help the itch?
Submitted: 7 years ago.
Category: Health
Expert:  Dr. P. Jyoti replied 7 years ago.
This is likely to be Chronic Urticaria.

This occurs due to an allergic reaction to something that you ate or something that you are in contact with.

In your case, the contact with the weeds, most likely its pollen, is what set it off. You may be having continued exposure to the weeds or you may be having an allergic reaction to something else also. You should check out whether you started any new medicines or food supplements during this period that yo are having the attacks. Also see whether you have been taking any new types of foods like cheese, some types of meat, nuts, etc. It could be due to some new detergents or cosmetics that you are using, or some new type of soap,bath soaps, perfumes, etc. Link1. Link2

If you do find anything which could be the cause, you should avoid this. Also, you have to be careful to avoid contact with the weeds. Continued contact with the allergen is possibly causing the welts to remain longer. Quite as often, however, the exact allergen cannot be detected, you should not worry if this is so.

The primary treatment of such urticaria is with an antihistaminic like Benadryl cap (OTC). You should take one capsule daily (it can cause drowsiness). If this does not help, then you need to consult your family physican or a dermatologist preferably. You should also apply Hydrocortisone ointment (1%) to the sites of the lesions..

Please discuss these treatment options with your doctor, I am sure your itching can be controlled with these steps.

You should read up here:

I hope my answer has helped you. Please click on the green ‘accept' button below for accepting this answer. Feedback/Bonus will be appreciated.